MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE TRIAL OFFSET 5MM; REUSABLE INSTRUMENT FOR KNEE SURGERIES

MEDACTA INTERNATIONAL SA GMK HINGE TRIAL OFFSET 5MM; REUSABLE INSTRUMENT FOR KNEE SURGERIES
Catalog Number 02.07.10.8652
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 4 january 2024 lot 2259675: 27 items manufactured and released on 05-apr-2023.No anomalies found related to the problem.To date, 3 similar events have been reported on the same lot during the period of review.Analysis performed by r&d manager: the performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.
 
Event or Problem Description
The anti-rotational insert of the trial offset broke.The offset trial and the stem were blocked in the intramedullary canal.The broken part was removed and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Correction following request of fda and reported with this fu: - product code changed in lxh.Before it was wrongly inserted lhx.

Brand Name
GMK HINGE TRIAL OFFSET 5MM
Common Device Name
REUSABLE INSTRUMENT FOR KNEE SURGERIES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18491228
Report Number3005180920-2023-01054
Device Sequence Number19749358
Product Code LXH
UDI-Device Identifier07630345713155
UDI-Public07630345713155
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.07.10.8652
Device Lot Number2259675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown